News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: VEIN PAINS


 junards - Fri Oct 31, 2008 8:45 pm

I don't know if I'm in the right corner of this lounge neither do i know where to categorize my pain. I am a college student and i was confined for about two nights because of food poison. Because i lost a lot of fluid in my body, they had to use a dextrose on my left palm. It's been past a month now since the incident BUT my vain on my left hand is killing me. When it gets touched or bumped it really hurts. The vain is also kind of swollen. I have tried hot and cold compress but it just won't go away. I have had it checked by a doctor and she gave me pain relievers but it just won't do it. She also said that my vain just got irritated and that there's nothing to worry about. Well it's been more than a month and i can hardly get anything done because of the pain.. please tell me what to do or how to go about it.. if perhaps i am in the wrong section here pls do correct me. thank you
 John Kenyon, CNA - Fri Nov 07, 2008 9:47 pm

User avatar Hi there -

I think your problem, being a vascular one, is probably fine in this area. It's as close as you could come.

Now am I to understand an intravenous drip was placed in the palm of your hand? I don't think I've ever seen that done before, and I've seen (and done) some odd IV placements. Be that as it may, this is a sensitive area and it's not surprising the IV has caused problems. However, that doesn't make it OK. It should be healed by now, and if it's not then it needs to be examined by an MD who cares enough to pay attention to the problem. It may actually have irritated some other structure, a nerve or a ligament, but it's impossible to tell from here. In any case, this isn't a normal IV placement nor is it a normal outcome. Pain relievers don't solve the problem, and it sounds like a quite painful one.

A second opinion is about the best thing I can recommend, as your current doctor doesn't seem appropriately concerned about this. Hands get a lot of use.

Best of luck to you. Please update us if anything changes or if there's any additional information you may have left out.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here